Filip Saidak

Filip Saidak

Associate Professor

Office: Petty 104
Personal Website:
Starting year at UNCG: 2006
Office Hours: Face to Face: M 12:00pm-3:00pm


Degree(s): Ph.D. in Mathematics, Queens University (2001)


Spring 2022
  • MAT-293 LEC (Calculus III), TR 9:30-10:45, Petty Science Building 227
  • MAT-296 LEC (Calculus B), M 11:00-11:50, Petty Science Building 224
  • MAT-296 LEC (Calculus B), TR 2:00-3:15, Petty Science Building 224


Member of the Research Group(s): Number Theory
Current Students: Torre Caparatta (Ph.D.)

Research Interests: I am interested in classical questions concerning prime numbers and their distribution, which I try to investigate using mainly analytic and probabilistic methods. A special topic of my interest is the location of zeros of the Riemann zeta function and its derivatives; Others include problems centering around the differences between consecutive prime numbers, distribution and divisibility properties of primes of special forms, as well as values of various arithmetical functions. History and philosophy of mathematics (and science in general) are also areas I like to think about and conduct research in.

Selected Publications

  • A Bound for Fractional Stieltjes Constants with Ricky Farr and Sebastian Pauli
  • On Fractional Stieltjes Constants with Ricky Farr and Sebastian Pauli
  • A Zero Free Region for the Fractional Derivatives of the Riemann Zeta Function with Ricky Farr and Sebastian Pauli
  • New zero-free regions for derivatives of the Riemann zeta function, Rocky Mountains J. Math. Vol. 45, (2015), no. 3, 903–926 (jointly with T. Binder and S. Pauli)
  • Horizontal monotonicity of the modulus of the zeta function, L-functions, and related functions, Acta Arithmetica, 166 (2014), 189–200 (jointly with Yu. Matiyasevich and P. Zvengrowski)
  • On the prime number lemma of Selberg, Math. Scandinavica, Vol. 103, No. 1, pp. 5-10, 2008
  • Note on the maximal coefficients of squares of Newman polynomials, J. Number Theory, Vol. 125, No. 2, 285-288, 2007 (jointly with K. Berenhaut)
  • A new proof of Euclid’s theorem, American Math. Monthly, Vol. 113, No. 10, 937–938, 2006

Brief Biography

Dr. Saidak received his B.Sc. at The University of Auckland in New Zealand, and his M.Sc. and Ph.D. in number theory at Queen’s University in Ontario, Canada. He then held postdoctoral and visiting positions at the University of Calgary (Alberta), University of Missouri (MO), Macquarie University (Sydney), and Wake Forest University (NC).